Translator Disclaimer
2019 On strongly quasiconvex subgroups
Hung Cong Tran
Geom. Topol. 23(3): 1173-1235 (2019). DOI: 10.2140/gt.2019.23.1173

Abstract

We develop a theory of strongly quasiconvex subgroups of an arbitrary finitely generated group. Strong quasiconvexity generalizes quasiconvexity in hyperbolic groups and is preserved under quasi-isometry. We show that strongly quasiconvex subgroups are also more reflective of the ambient group’s geometry than the stable subgroups defined by Durham and Taylor, while still having many properties analogous to those of quasiconvex subgroups of hyperbolic groups. We characterize strongly quasiconvex subgroups in terms of the lower relative divergence of ambient groups with respect to them.

We also study strong quasiconvexity and stability in relatively hyperbolic groups, right-angled Coxeter groups, and right-angled Artin groups. We give complete descriptions of strong quasiconvexity and stability in relatively hyperbolic groups and we characterize strongly quasiconvex special subgroups and stable special subgroups of two-dimensional right-angled Coxeter groups. In the case of right-angled Artin groups, we prove that the two notions of strong quasiconvexity and stability are equivalent when the right-angled Artin group is one-ended and the subgroups have infinite index. We also characterize nontrivial strongly quasiconvex subgroups of infinite index (ie nontrivial stable subgroups) in right-angled Artin groups by quadratic lower relative divergence, expanding the work of Koberda, Mangahas, and Taylor on characterizing purely loxodromic subgroups of right-angled Artin groups.

Citation

Download Citation

Hung Cong Tran. "On strongly quasiconvex subgroups." Geom. Topol. 23 (3) 1173 - 1235, 2019. https://doi.org/10.2140/gt.2019.23.1173

Information

Received: 21 July 2017; Revised: 13 July 2018; Accepted: 30 September 2018; Published: 2019
First available in Project Euclid: 5 June 2019

zbMATH: 07079057
MathSciNet: MR3956891
Digital Object Identifier: 10.2140/gt.2019.23.1173

Subjects:
Primary: 20F65, 20F67

Rights: Copyright © 2019 Mathematical Sciences Publishers

JOURNAL ARTICLE
63 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.23 • No. 3 • 2019
MSP
Back to Top